MAUDE Adverse Event Report: STATSURE DIAGNOSTIC SYSTEMS QUANTISAL SALIVA COLLECTION DEVICES; ORAL FLUID COLLECTION DEVICE

STATSURE DIAGNOSTIC SYSTEMS QUANTISAL SALIVA COLLECTION DEVICES; ORAL FLUID COLLECTION DEVICE
Model Number QS-0025
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Itching Sensation (1943); Burning Sensation (2146); Sore Throat (2396); Confusion/ Disorientation (2553); Hyperresponsive to stimuli (4538); Swelling/ Edema (4577)
Date of Event 05/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Despite multiple requests for the lot number, the customer was not responsive.Information on the customer's purchase history of past quantisal lot numbers was requested but not able to be obtained.As a result, a review of batch records cannot be performed.Similarly, an inquiry into the manufacturing records from the quantisal manufacturer (statsure diagnostic systems) cannot be executed without any device lot information.In 2020, cytotoxicity and intracutaneous (intradermal) reactivity testing for quantisal was performed.The test results showed that quantisal is safe when used according to the device's intended purpose and that the overall risk for biological safety is acceptable.The product met the requirements of iso 10993-1:2009.In 2021, maximization testing for four quantisal lots was performed.The study was performed according to iso 10993-10 guidelines.Both the stem & pad of the quantisal lots provided were extracted in saline and cottonseed oil.Thereafter, 34 guinea pigs were tested and exposed intra-dermally to the quantisal extracts.All animals were observed for adverse reactions.No sensitization reactions were observed in test animals.Attempts for additional information were made but the customer was not responsive.Based on the information that was made available, a root cause of the adverse event cannot be conclusively determined.Materials utilized for quantisal are generally recognized as safe.The swab that comes in contact with the patient is comprised of untreated cellulose and the stem is polypropylene.Immunalysis will continue to monitor and trend this issue.
 
Event or Problem Description
It was reported that a patient experienced a number of symptoms immediately following the collection of oral fluid with quantisal.Specifically, the patient reported experiencing burning under the tongue, a swelling of the tongue, burning and bloating in the stomach, burning and itchiness inside the ears, sensitivity to light and sound, listlessness, sore throat, acid coming up the throat, and slight disorientation.Through additional information, it was stated that the patient also described feeling a stinging sensation before placing the quantisal collection device under the tongue.Furthermore, it was also stated that the patient visited a medical professional five days after the oral fluid collection and appearance of symptoms.It is not yet known if the medical professional offered any treatment for the patient¿s reported symptoms.However, the medical professional did note that this patient should be excused from any future oral fluid testing.Additional information for this event was requested but has not yet been received.

Brand Name
QUANTISAL SALIVA COLLECTION DEVICES
Common Device Name
ORAL FLUID COLLECTION DEVICE
Manufacturer (Section D)
STATSURE DIAGNOSTIC SYSTEMS
1337 east 9 street
brooklyn NY 11230
Manufacturer (Section G)
STATSURE DIAGNOSTIC SYSTEMS
1337 east 9th street
brooklyn 11230
Manufacturer Contact
mo bodner
1337 east 9 street
brooklyn, NY 11230
9174174489
MDR Report Key19602794
Report Number3008264082-2024-00001
Device Sequence Number7214485
Product Code PJD
UDI-Device Identifier00840937105078
UDI-Public00840937105078
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K942435
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberQS-0025
Device Catalogue NumberQS-0025
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2024
Initial Report FDA Received Date06/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown